I am a 34yo female with 5 week history of bilateral knee, hands, fingers, calves and feet swelling. The joints in my knees, fingers, wrist and ankles are also swollen and painful. The pain seems to migrate and even my ribs and sternum become very tender which is increased by pressure or swisting/walking. The palmer surface of my hands get very red and warm as well as both cheeks and bridge of nose. The rash on the face and hands is red, warm and feels like a sunburn. The rash on my legs(and sometimes on my arms) is violet/red and blotchy. The rash is not palpable, red/violet in color, blanchable, and non-pruritic. The joint swelling has been fairly consitent, while the rash will improve and then worsen multiple times throughout the day. A few days prior to the rash and swelling, I had muscle cramps in my calves and then after it started I began to have burning in the bottom of my feet. I have been afebrile, but dizzy with nausea(no vomiting), and a few days had ringing in my ears and pretty bad stomach cramps that disappeared. The only illness I have had in relation to the rash and swelling is a cold about a month prior and about 1-2 weeks prior a sore throat that only lasted one day and then went away. New drugs added were estrogen 1 1/2 months prior. I have since discontinued this medication and PCP gave 6 days of steroids and receommended and antihistamine. I initialy has some improvement while using the steroids and antihistamines for about a week but then it worsened again and continues this cycle. Just when I think it is almost gon away it comes back. I have no pertitent health issues except chronic migraines that started about 8 months ago. Lab wark done includes, CBC, CMP, cardiolipin, C3, C4, CH50, ANA, ESR, CRP, RF, anti-histone, anti-DNA DS, anti-SSA, anti-SSB, thyroid panel all of which were normal except for elevated CH50. An anti-Jo1 and C1 esterase inhibitor was ordered but results are pending. Does this sound like a reactive arthritis and if so what tests should be done to confirm or R/O? With the anti-histone being negative does this rule out a drug induced autoimmune reaction? Would this be typical symptoms and timeline for adverse drug reaction and how long does it usually las? Since there are many things in the differential, are there any that seem more likely than others giving the symptoms and lab results. Also I have not had a fever and had no recent travel abroad.
Well, without a clinical evaluation it would be difficult to determine the cause of your symptoms though with the clinical presentation allergies, infections, post infectious/ reactive arthritis and autoimmune conditions are important diagnoses to be considered. The diagnosis of reactive arthritis is largely made on clinical evaluation while tests like HLAB27 may be positive. Negative anti-histone and ANA makes drug induced autoimmune reaction unlikely. Drug reactions could occur immediately or several weeks-months after continued intake.
Hope this information is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.